MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. FLUENCY PLUS ENDOVASCULAR STENT GRAFT

BARD PERIPHERAL VASCULAR, INC. FLUENCY PLUS ENDOVASCULAR STENT GRAFT
Model Number FEL06080
Medical Device Problem Codes Positioning Failure (1158); Fracture (1260); Misfire (2532)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/20/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No medical records or no medical images have been made available to the manufacturer.As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that the endovascular stent graft allegedly failed to deploy from the delivery system during treatment of a heavy calcified lesion in the left femoral bypass graft.Reportedly, the delivery system was removed, exchanged for another, and the procedure was completed.There was no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: the lot history records have been reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met the specification prior to shipment.In reviewing manufacturing and quality records, no relevant manufacturing process changes were implemented that could have led to the event reported.Investigation summary: based on the condition of the returned sample the reported failure to deploy the stent graft could be confirmed.The stent graft was found partially deployed and the outer sheath was found elongated which indicated that increased friction affected the delivery system during attempt of stent graft deployment and finally led to the outer sheath fracture.The outer sheath fracture made a further stent graft deployment impossible.As a result of the investigation performed the complaint was confirmed.However, based on the information available and the evaluation of the sample returned, a definite root cause for the reported event could not be determined.Labeling review: in reviewing the labeling supplied with this product it was found that the instructions for use (ifu) sufficiently address the potential risks.The ifu states: "if unusual resistance or high deployment force is encountered during stent graft deployment, abort the procedure, remove the delivery system and use an alternative device." regarding preparation of the device the ifu states that "prior to loading the endovascular system over a guide wire, both ports must be flushed with sterile saline (.).Flushing these lumens will also facilitate stent graft deployment." the ifu states: "the use of an appropriately sized introducer sheath is recommended." regarding the anatomy of the placement site the ifu states: "the safety and effectiveness of the device when placed across a tight bend (.) has not been evaluated.Prior to stent graft deployment, ensure that the proximal (inflow) stent graft end is positioned in a straight section of the lumen to reduce the risk of higher deployment forces and possible endovascular system failure" and "do not kink the delivery catheter or use excessive force during delivery to the target lesion.".
 
Event or Problem Description

Brand Name
FLUENCY PLUS ENDOVASCULAR STENT GRAFT
Common Device Name
ENDOVASCULAR STENT GRAFT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key6849422
Report Number2020394-2017-01091
Device Sequence Number1522973
Product Code PFV
UDI-Device Identifier04049519008059
UDI-Public(01)04049519008059
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P130029
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/10/2018
Device Model NumberFEL06080
Device Catalogue NumberFEL06080
Device Lot NumberANZI1294
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/11/2017
Initial Date Received by Manufacturer 08/11/2017
Supplement Date Received by Manufacturer10/11/2017
Initial Report FDA Received Date09/07/2017
Supplement Report FDA Received Date10/18/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age81 YR
Patient Weight66